Michigan, 2011

Flash Flooding and Hail in Michigan, August 13, 2011

August 13, 2011 · NWS GRR · 7 events in 6 counties and zones

Thunderstorm wind damage included downed trees and power lines across portions of Calhoun, Kent and Ottawa counties. The southern half of Newaygo county experienced significant flooding where campers in Henning Park just east northeast of the town of Newaygo were evacuated.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRR wrote it up.

Thunderstorm wind damage included downed trees and power lines across portions of Calhoun, Kent and Ottawa counties. The southern half of Newaygo county experienced significant flooding where campers in Henning Park just east northeast of the town of Newaygo were evacuated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Aug 13, 6:41 AM EST, 4 hours 8 minutes earlier.

Area forecast discussion, Aug 13, 6:41 AM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
741 AM EDT SAT AUG 13 2011

LATEST UPDATE...AVIATION...HYDROLOGY

.SYNOPSIS...(400 AM EDT SAT AUG 13 2011)
A SLOW MOVING LOW PRESSURE SYSTEM WILL BRING RAIN AND THUNDERSTORMS
ACROSS LOWER MICHIGAN TODAY. RAIN SHOWERS WILL CONTINUE TONIGHT INTO
SUNDAY MORNING BEFORE GRADUALLY ENDING SUNDAY AFTERNOON AND EVENING.
IT WILL BE A BIT COOLER THAN NORMAL WITH HIGHS IN THE 70S THIS
WEEKEND. DRY WEATHER AND NEAR NORMAL TEMPERATURES ARE FORECAST FOR
EARLY NEXT WEEK.

&&

.SHORT TERM...(400 AM EDT SAT AUG 13 2011)
(TODAY THROUGH MONDAY AFTERNOON)

RAIN AND TSTORMS WITH LOCALLY HEAVY RAINFALL ARE IN PROGRESS ACROSS
OUR NW COUNTIES EARLY THIS MORNING. SOME LOCALIZED FLOODING IS
POSSIBLE ACROSS THAT AREA THIS MORNING WHERE RAIN AND TSTORMS HAVE
PERSISTED FOR SEVERAL HOURS NOW.

LOW PRESSURE MOVING ACROSS LWR MI WILL BRING PERIODS OF RAIN AND
THUNDERSTORMS TO THE REST OF OUR AREA LATER TODAY. RGNL IR SAT
TRENDS EARLY THIS MORNING SUGGEST SOME EXTENSIVE BREAKS IN CLOUD
COVER ARE LIKELY TODAY... WHICH WILL INCREASE INSTABILITY AND
CONVECTIVE POTENTIAL.

IN FACT BASED ON IR SAT TRENDS AND POTENTIAL FOR SB CAPES TO REACH
AROUND 1500-2000 J/KG WE BELIEVE STRONG TO POTENTIALLY SEVERE STORMS
WILL DEVELOP LATER TODAY. THIS NOTION IS SUPPORTED BY HIGHER RES
GUIDANCE SUCH AS THE 4KM WRF-NMM SIM Z FOR SPC AND THE 4KM NSSL WRF.

DAMAGING WIND GUSTS WILL BE THE PRIMARY SVR WX THREAT BUT AN
ISOLATED TORNADO CANNOT BE RULED OUT GIVEN VEERED WIND PROFILES WITH
HEIGHT AND THE SFC LOW IN THE AREA. IT IS ALSO NOTED THE NEW DAY
1 SLGT RISK OUTLOOK NOW ENCOMPASSES ROUGHLY THE SE TWO THIRDS OF OUR
FORECAST AREA.

THE CONVECTIVE THREAT SHOULD END QUICKLY EARLY THIS EVENING BUT
SHOWERS WILL LINGER OVERNIGHT INTO SUNDAY MORNING BEFORE GRADUALLY
EXITING OUR AREA SUNDAY AFTERNOON AND EVENING. DRY WX RETURNS SUNDAY
NIGHT AND MONDAY AS A SFC HIGH PRESSURE RIDGE BUILDS IN FROM THE
WEST.

&&

.LONG TERM...(400 AM EDT SAT AUG 13 2011)
(MONDAY NIGHT THROUGH FRIDAY)

ONLY WEATHER MAKER IN THE EXTENDED IS A SHORTWAVE TROUGH BRINGING
THE CHANCE FOR SOME RAIN LATE WEDNESDAY INTO EARLY THURSDAY. TWEAKED
POPS FOR WEDNESDAY AND THURSDAY AS 00Z GUIDANCE SUGGESTS MUCH OF
WEDNESDAY COULD BE DRY WITH SHORTWAVE RIDGING HOLDING ON FOR ALL BUT
THE NORTHWEST FORECAST AREA. BULK OF RAIN WILL FALL OVERNIGHT THEN
ENDING FROM WEST TO EAST THURSDAY. AT THIS POINT SEVERE THREAT
APPEARS MARGINAL GIVEN LACK OF DEEP LAYER SHEAR...BUT SOME STRONG
STORMS ARE POSSIBLE WEDNESDAY AFTERNOON ACROSS THE FAR NORTHWEST
FORECAST AREA.

&&

.AVIATION...(741 PM EDT SAT AUG 13 2011)
HEAVY RAIN IN THUNDERSTORMS WILL BRING AREAS OF MVFR AND BRIEF IFR
CONDITIONS THIS MORNING. CONDITIONS SHOULD IMPROVE THIS AFTERNOON
BUT MORE THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME MVFR AND
POSSIBLY IFR FOG FORMING TONIGHT.

&&

.MARINE...(400 AM EDT SAT AUG 13 2011)
WEAK TO MODERATE WIND AND WAVE ACTION IS ANTICIPATED TODAY WITH A
WEAK PRESSURE GRADIENT IN PLACE AS LOW PRESSURE MOVES ACROSS
MICHIGAN TODAY. WINDS AND WAVES WILL INCREASE TONIGHT AND
PARTICULARLY ON SUNDAY AS WINDS VEER TO THE NORTH TO NNE. AREAS
NORTH OF WHITEHALL MAY REACH SMALL CRAFT ADVISORY CONDITIONS SUNDAY.
HOWEVER THE NNE WIND TRAJECTORY MAY KEEP MOST OF THE LARGER WAVES OF
4 FEET OR HIGHER A LITTLE FURTHER WEST OF OUR NEARSHORE WATERS.

&&

.HYDROLOGY...(741 AM EDT SAT AUG 13 2011)
RADAR ESTIMATES OF WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS WITH
SMALL AREAS OF 4 TO 6 INCHES THIS MORNING ACROSS THE WESTERN
MUSKEGON AND PERE MARQUETTE RIVER BASINS WILL LEAD TO SOME RISES ON
THOSE RIVERS TODAY. THE GRAND AND KALAMAZOO RIVER BASINS MAY ALSO
SEE SOME RISES AS AN INCH OR TWO OF RAIN COULD FALL ACROSS MUCH OF
THOSE BASINS TODAY.

FLOOD ADVISORIES ARE IN AFFECT FROM MUSKEGON TO MASON COUNTIES AND
SOME MINOR FLOODING HAS OCCURRED AND WILL CONTINUE THIS MORNING WITH
THE WORST OF IT ACROSS MUSKEGON TO EXTREME SOUTHWEST NEWAYGO
COUNTIES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE
LM...NONE

&&

SYNOPSIS:    LAURENS
SHORT TERM:  LAURENS
LONG TERM:   OSTUNO
AVIATION:    OSTUNO
MARINE:      LAURENS
HYDROLOGY:   OSTUNO
Hazardous weather outlook, Aug 13, 4:56 AM EST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
556 AM EDT SAT AUG 13 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-141000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
556 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE TODAY ALONG WITH HEAVY RAINFALL.
THE MAIN THREATS WILL BE FLOODING OF SMALL STREAMS AND URBAN AREAS
ALONG WITH HAIL UP TO AN INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-141000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
556 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A MODERATE RISK FOR RIP CURRENTS THIS AFTERNOON AS
WINDS BECOME ONSHORE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIP CURRENTS ARE ALSO POSSIBLE ON SUNDAY AS WINDS PICK UP BEHIND A
COLD FRONT. WIND AND WAVES COULD BE HAZARDOUS TO SMALL CRAFT
SUNDAY NIGHT.

OSTUNO

In the hours before

Local storm report, Aug 13, 9:07 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 AM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     HEAVY RAIN       2 WNW NORTON SHORES     43.17N 86.29W
08/13/2011  M2.54 INCH       MUSKEGON           MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 9 AM.

1001 AM     HEAVY RAIN       4 NNW HOLLAND           42.84N 86.14W
08/13/2011  M1.18 INCH       OTTAWA             MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 8 AM.

1001 AM     HEAVY RAIN       3 SSE MUSKEGON          43.18N 86.23W
08/13/2011  M3.02 INCH       MUSKEGON           MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 9 AM.

&&

MKALEMBK
Local storm report, Aug 13, 9:11 AM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 AM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     HAIL             1 E MUSKEGON            43.22N 86.23W
08/13/2011  E0.25 INCH       MUSKEGON           MI   AMATEUR RADIO

0545 AM     HEAVY RAIN       4 W HESPERIA            43.57N 86.12W
08/13/2011  M1.50 INCH       OCEANA             MI   TRAINED SPOTTER

            12 HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       4 WSW FREMONT           43.44N 86.02W
08/13/2011  M1.15 INCH       NEWAYGO            MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 7 AM.

0739 AM     HEAVY RAIN       3 WSW HART              43.68N 86.42W
08/13/2011  M2.03 INCH       OCEANA             MI   CO-OP OBSERVER

            RAINFALL FROM 9 PM FRIDAY THROUGH 730 AM SATURDAY.

0739 AM     HEAVY RAIN       9 E WHITE CLOUD         43.57N 85.59W
08/13/2011  M0.67 INCH       NEWAYGO            MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 730 AM.

0758 AM     HEAVY RAIN       4 E KENTWOOD            42.90N 85.51W
08/13/2011  M0.69 INCH       KENT               MI   OFFICIAL NWS OBS

            24 HOUR RAINFALL ENDING AT 755 AM.

0758 AM     HEAVY RAIN       4 SSE MUSKEGON          43.17N 86.22W
08/13/2011  M2.73 INCH       MUSKEGON           MI   OFFICIAL NWS OBS

            24 HOUR RAINFALL ENDING AT 755 AM.

0802 AM     HEAVY RAIN       6 NNW SCOTTVILLE        44.03N 86.33W
08/13/2011  M0.97 INCH       MASON              MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 7 AM.

0802 AM     HEAVY RAIN       5 NW GRANT              43.39N 85.88W
08/13/2011  M1.69 INCH       NEWAYGO            MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 7 AM.

0802 AM     HEAVY RAIN       4 NNE WALKERVILLE       43.77N 86.09W
08/13/2011  M1.51 INCH       OCEANA             MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 7 AM.

0821 AM     HEAVY RAIN       3 ESE ALLENDALE         42.96N 85.90W
08/13/2011  M0.53 INCH       OTTAWA             MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 7 AM.

0824 AM     HEAVY RAIN       3 N WHITE CLOUD         43.61N 85.77W
08/13/2011  M1.80 INCH       NEWAYGO            MI   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 8 AM.

0835 AM     HEAVY RAIN       HOLLAND                 42.78N 86.11W
08/13/2011  M1.12 INCH       OTTAWA             MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 830 AM.

0847 AM     HEAVY RAIN       SCOTTVILLE              43.95N 86.28W
08/13/2011  M1.03 INCH       MASON              MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 8 AM.

0915 AM     HEAVY RAIN       MEARS                   43.68N 86.42W
08/13/2011  M1.90 INCH       OCEANA             MI   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 9 AM.

0924 AM     HEAVY RAIN       BLOOMINGDALE            42.38N 85.96W
08/13/2011  M1.88 INCH       VAN BUREN          MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 7 AM.

0924 AM     HEAVY RAIN       BIG RAPIDS              43.70N 85.48W
08/13/2011  M0.55 INCH       MECOSTA            MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 7 AM.

0934 AM     HAIL             GLENN                   42.52N 86.23W
08/13/2011  M0.25 INCH       ALLEGAN            MI   TRAINED SPOTTER

0943 AM     HEAVY RAIN       1 E HOLLAND             42.78N 86.09W
08/13/2011  M1.08 INCH       OTTAWA             MI   TRAINED SPOTTER

            RAINFALL FROM 550 AM THROUGH 745 AM.

1001 AM     HEAVY RAIN       2 WNW NORTON SHORES     43.17N 86.29W
08/13/2011  M2.54 INCH       MUSKEGON           MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 9 AM.

1001 AM     HEAVY RAIN       4 NNW HOLLAND           42.84N 86.14W
08/13/2011  M1.18 INCH       OTTAWA             MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 8 AM.

1001 AM     HEAVY RAIN       3 SSE MUSKEGON          43.18N 86.23W
08/13/2011  M3.02 INCH       MUSKEGON           MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 9 AM.

&&

MKALEMBK
Special weather statement, Aug 13, 9:37 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 AM EDT SAT AUG 13 2011

MIZ064-065-071>073-131530-
ALLEGAN-BARRY-CALHOUN-KALAMAZOO-VAN BUREN-
1037 AM EDT SAT AUG 13 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1032 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EXTENDING FROM NEAR OTSEGO IN SOUTHEAST ALLEGAN
COUNTY SOUTHWESTWARD TO ABOUT 5 MILES OFF SHORE OF VAN BUREN STATE
PARK OVER LAKE MICHIGAN. THESE STORMS WERE MOVING TO THE EAST AT 25
MPH.

HAIL TO A HALF INCH IN DIAMETER...WINDS GREATER THAN 30
MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAIN ARE ALL
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  BLOOMINGDALE...       BREEDSVILLE...        PLAINWELL...
  COVERT...             BANGOR...             KENDALL...
  GOBLES...             DELTON...             MCDONALD...
  HARTFORD...           ALAMO...              HICKORY CORNERS...
  GLENDALE...           BANFIELD...           LAWRENCE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DUE TO THE FREQUENT LIGHTNING AND HEAVY RAIN YOU SHOULD SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4220 8623 4224 8623 4224 8636 4224 8637
      4235 8631 4243 8628 4252 8607 4251 8562
      4249 8507 4220 8528 4216 8600
TIME...MOT...LOC 1434Z 276DEG 21KT 4248 8560 4230 8639

DUKE
Local storm report, Aug 13, 10:26 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1126 AM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HEAVY RAIN       NORTON SHORES           43.16N 86.26W
08/13/2011  M2.80 INCH       MUSKEGON           MI   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 9 AM.

&&

MKALEMBK
Local storm report, Aug 13, 10:40 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1140 AM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HEAVY RAIN       3 ESE WOLF LAKE         43.24N 86.05W
08/13/2011  M2.40 INCH       MUSKEGON           MI   COCORAHS

            24 HOUR RAINFALL ENDING AT 8AM.

&&

MKALEMBK
Local storm report, Aug 13, 10:49 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1149 AM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 AM     HAIL             BATTLE CREEK            42.32N 85.19W
08/13/2011  E0.88 INCH       CALHOUN            MI   TRAINED SPOTTER

            JUST BEGAN IN DOWNTOWN BATTLE CREEK.

&&

MKALEMBK

The radar

The Grand Rapids radar (KGRR), 70 km away, was scanning. The volume nearest the first event began at 15:49 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 hail, 2 flash flood. Local standard time, as filed.

Hail, Calhoun

When
August 13, 10:49 AM EST
Where
Calhoun County, 0.51 mi W of Battle Creek
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.320, -85.190

A trained spotter reported seven eighths inch diameter hail in downtown Battle Creek.

Flash Flood, Van Buren

When
August 13, 11:30 AM EST to 3:30 PM EST
Where
Van Buren County, Van Buren Bluffs to 7.21 mi N of Cableton
Cause
Heavy Rain
Property damage
$100,000
Reported by
Newspaper
Coordinates
42.350, -86.300

Numerous roads were washed out as reported by road commission. Flash flooding occurred on 2nd avenue in South Haven and forced the cancellation of the National Blueberry Festival.

Flash Flood, Newaygo

When
August 13, 12:00 PM EST to 2:00 PM EST
Where
Newaygo County, 2.65 mi SE of Hesperia to 2.85 mi WSW of Bridgeton
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
43.543, -85.993

Significant flooding occurred across the southern half of Newaygo county and campers in Henning Park just east northeast of Newaygo had to be evacuated. These campers were part of the Newaygo National Kayak and Canoeing Championships. Several roads in the county were closed due to flash flooding.

Thunderstorm Wind, Ottawa

When
August 13, 2:00 PM EST
Where
Ottawa County, 1.47 mi SSE of Zeeland
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
42.810, -86.020

A tree came down and also took power lines down in Zeeland.

Thunderstorm Wind, Kent

When
August 13, 2:45 PM EST
Where
Kent County, 2.13 mi SSE of Alpine
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
43.040, -85.670

One inch hail was reported in Grandville and some wind damage was reported in Comstock Park in the Westgate Bowl area.

Thunderstorm Wind, Calhoun

When
August 13, 4:22 PM EST
Where
Calhoun County, 0.86 mi NW of Athens
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
42.090, -85.240

Calhoun county officials reported a severe thunderstorm blew down several trees onto M-66.

Hail, Jackson

When
August 13, 5:00 PM EST to 5:01 PM EST
Where
Jackson County, Woodville
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
42.250, -84.430

Three quarters inch hail was reported one mile west of Jackson by an amateur radio operator.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2011Every state in 2011This day in weather historyWarnings in Michigan, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337954, 340735, 337962, 337956, 337957, 337959, 337961.